Thunderstorm Wind, Wayne
- When
- September 19, 6:55 PM EST to 6:59 PM EST
- Where
- Wayne County, Hagerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -85.167
Several trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 19, 6:45 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT MON SEP 19 2005 .AVIATION (00Z-00Z)... SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES TNGT/TUE. MODELS SHOWING THAT THIS SYSTEM IS ACTUALLY SPLIT WITH SRN PORTION OF TROF LAGGING. COLD FRONT STRETCHES FROM LOWER MI THRU NRN ILLINOIS ON INTO THE CENTRAL PLAINS. NRN PORTION OF THIS FRONT ACRS THE GREAT LAKES TO PUSH EWD FASTER THAN SRN PORTION. GFS SOLN WAS SHOWING THIS SOLN AND 18Z ETA ALSO DEPICTS THIS SCENARIO WITH THE FRONT BECOMING MORE E-W THRU SRN OH ERLY TUE. STG TO SVR STORMS HAVE DEVELOPED ALONG AND AHD OF THIS FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME WEAKENING OF THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL IMPRESSIVE. RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA PROVIDING AXIS OF UPPER DIV BTWN 06Z AND 12Z. HAVE FOLLOWED TIMING CLOSE TO 18Z ETA SOLN AND KEPT BKN MVFR LOW CLDS FOR A BRIEF PD IN THE WAKE OF THE FRONT EARLY TUE WITH VFR CONDITIONS DVLPG AS SFC HI PRESSURE BLDS IN. && .PREVIOUS DISCUSSION... (ISSUED 321 PM EDT MON SEP 19 2005) SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE CENTERED OVER CENTRAL PENNSYLVANIA. LOW PRESSURE WAS LOCATED ACROSS EASTERN WISCONSIN...WITH ASSOCIATED COLD FRONT TRAILING SOUTHWEST INTO OKLAHOMA. CONVECTION DEVELOPING ALONG COLD FRONT AT THIS TIME. MODELS DID NOT HANDLE EARLIER CONVECTION NEAR WARM FRONT EARLIER TODAY...SO MODEL CONFIDENCE IS NOT HIGH. COLD FRONT WILL PUSH INTO NORTHERN CWA AROUND 06Z AND CLEAR MOST OF THE CWA AROUND 12Z. LOW LEVEL JET AND BEST FORCING MOVE ACROSS THE AREA AROUND 06Z ALSO. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT SKIES WILL GRADUALLY CLEAR AS THE DAY PROGRESSES ON TUESDAY. HAVE NOT STRAYED TOO FAR FROM GUIDANCE TEMPERATURES. (ISSUED 321 PM EDT MON SEP 19 2005) LONG TERM (WEDNESDAY THROUGH MONDAY)... MODELS CONSISTENT WITH HIGH PRESSURE ON WEDNESDAY INTO THURSDAY SO KEPT EARLY PART OF LONG TERM DRY. FRONT WILL REQUIRE CHANCE POPS FRIDAY AND SATURDAY. WENT WITH DRY FORECAST SUNDAY WITH FRONT PROGGED TO LIFT NORTH LEAVING ILN IN THE WARM SECTOR. FRONT SAGGING BACK SOUTH ON MONDAY CALLS FOR CHANCE POPS AGAIN. EXPECT TEMPS TO REMAIN ABOVE NORMAL...THOUGH GENERALLY NOT QUITE AS HIGH AS MEX GUIDANCE...WHICH DOES NOT SEEM TO TAKE INTO ACCOUNT THAT WE ARE NO LONGER EXPERIENCING MID SUMMER SOLAR HEATING AND BOUNDARY LAYER MIXING. CONIGLIO && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT MON SEP 19 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 405 AM EST MON SEP 19 2005 /505 AM EDT MON SEP 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...WEST CENTRAL OHIO...SOUTHEAST INDIANA...SOUTHWEST OHIO...CENTRAL OHIO...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO... NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY BRINGING WITH IT STRONG TO SEVERE STORMS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
The Indianapolis radar (KIND), 98 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474691.